MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002010X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during preparation of a 2mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the device was unable to maintain negative pressure, and a leakage was observed on the balloon of the device.As a result, the device was not used in the patient, and five non-cordis balloon catheters were used without issue to continue the procedure.There was no reported injury to the patient.This was during procedure to treat an 85% stenosed lesion in the iliac vein.The lesion did not have any calcification or vessel tortuosity.The 2mm x 10cm saber pta balloon catheter was prepped per the instructions for use (ifu) and a 1:1 contrast to saline ratio was used to prep the balloon.Other than the balloon leakage, there were no kinks or damages observed during the preparation of the saber pta balloon catheter.After the leakage was observed, a 2mm x 15cm non-cordis balloon catheter was used, followed by the use of a 4mm x 15cm non-cordis balloon catheter, a 6mm x 15cm non-cordis balloon catheter, a 10mm x 15cm non-cordis balloon catheter, and a 12mm x 15cm non-cordis balloon catheter.There were no issues with the 5 non-cordis balloon catheters that were used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82211332 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during preparation of a 2mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the device was unable to maintain negative pressure, and a leakage was observed on the balloon of the device.As a result, the device was not used in the patient, and five non-cordis balloon catheters were used without issue to continue the procedure.There was no reported injury to the patient.This was during procedure to treat an 85% stenosed lesion in the iliac vein.The lesion did not have any calcification or vessel tortuosity.The 2mm x 10cm saber pta balloon catheter was prepped per the instructions for use (ifu) and a 1:1 contrast to saline ratio was used to prep the balloon.Other than the balloon leakage, there were no kinks or damages observed during the preparation of the saber pta balloon catheter.After the leakage was observed, a 2mm x 15cm non-cordis balloon catheter was used, followed by the use of a 4mm x 15cm non-cordis balloon catheter, a 6mm x 15cm non-cordis balloon catheter, a 10mm x 15cm non-cordis balloon catheter, and a 12mm x 15cm non-cordis balloon catheter.There were no issues with the 5 non-cordis balloon catheters that were used.The product was returned for analysis.A non-sterile saber 2mm x 10cm 150 percutaneous transluminal angioplasty (pta) unit was received for analysis inside a plastic bag.Per visual analysis of the unit, no anomalies were observed by the naked eye.Per functional testing, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.The balloon inflation test was successfully performed on the unit.No anomalies were observed.Neither dimensional analysis nor microscopic analysis was performed on the unit, as no anomalies were observed during functional testing.A product history record (phr) review of lot 82211332 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during negative prep¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined as the device passed functional analysis.The balloon was inflated with no burst or leaks noted and without any issues to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the information in the instructions for use ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Preparation: attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.Caution: do not apply positive or negative pressure to the balloon at this time.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15611940
Report Number9616099-2022-06054
Device Sequence Number2810384
Product Code LIT
UDI-Device Identifier20705032069059
UDI-Public(01)20705032069059(17)231231(10)82211332
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number48002010X
Device Catalogue Number48002010X
Device Lot Number82211332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/30/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM X 15CM XINMAI BALLOON CATHETER; 12MM X 15CM XINMAI BALLOON CATHETER; 2MM X 15CM JIAHANG BALLOON CATHETER; 4MM X 15CM JIAHANG BALLOON CATHETER; 6MM X 15CM JIAHANG BALLOON CATHETER
Patient Age62 YR
Patient SexMale
Patient Weight56 KG